Alert archive / California / Wind Advisories in 2019
Wind Advisory 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 16, 2019, 4:08 PM PDT for San Bernardino County, California. It took effect at Oct 17, 2019, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 4:08 PM PDT (23:08 UTC)
- In effect from
- Oct 17, 2019, 2:00 PM PDT
- Expired
- Oct 17, 2019, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3804 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS75 KVEF 162308 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 408 PM PDT Wed Oct 16 2019 CAZ523-525-171115- /O.NEW.KVEF.WI.Y.0033.191017T2100Z-191018T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 408 PM PDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts over 40 mph expected. * WHERE...Western Mojave Desert and Morongo Basin Counties. * WHEN...From 2 PM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
004 WWUS75 KVEF 171112 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 412 AM PDT Thu Oct 17 2019 CAZ523-525-172300- /O.CON.KVEF.WI.Y.0033.191017T2100Z-191018T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 412 AM PDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts over 40 mph expected. * WHERE...Western Mojave Desert and Morongo Basin Counties. * WHEN...From 2 PM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
539 WWUS75 KVEF 172057 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 157 PM PDT Thu Oct 17 2019 CAZ523-525-180600- /O.CON.KVEF.WI.Y.0033.191017T2100Z-191018T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 157 PM PDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts over 40 mph expected. * WHERE...Western Mojave Desert and Morongo Basin Counties. * WHEN...Until 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
799 WWUS75 KVEF 180611 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1111 PM PDT Thu Oct 17 2019 CAZ523-525-180715- /O.EXP.KVEF.WI.Y.0033.000000T0000Z-191018T0600Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1111 PM PDT Thu Oct 17 2019 ...WIND ADVISORY HAS EXPIRED... Although a few gusts over 40 mph will be possible into the wee hours of the morning, winds were beginning to decrease over the western Mojave Desert and the Morongo Basin. The Wind Advisory was allowed to expire. $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:07 PM PDT, 1 minute earlier.
Area forecast discussion, Oct 16, 4:07 PM PDT, 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 407 PM PDT Wed Oct 16 2019 .SYNOPSIS...Dry and mild weather will continue today with breezy to windy conditions developing this afternoon and evening over the Sierra Crest and across the Mojave Desert. A cold front will bring north winds and cooler temperatures to the area Friday. Saturday will be a little warmer before another cold front drops temperatures on Sun day. Warmer weather is expected during the first half of next week. && .DISCUSSION...through the middle of next week. A longwave trough with embedded disturbances will move across the region today and be east of the area Friday. As the trough axis approaches and moves through the area today, winds will be the primary concern...mainly in the Sierra and across the deserts. These areas will see breezy to windy conditions with the highest winds expected over the western Mojave Desert down through the Morongo Basin this afternoon and evening. The latest guidance confirms the Wind Advisory over the western Mojave Desert where gusts over 40 mph are likely. Forecast winds are more marginal for the Wind Advisory in effect for the Morongo Basin however localized gusts over 40 mph are possible. A cold front will move south through the region tonight, turning winds to a northerly direction that will linger through Friday. Winds along and behind the front look sub advisory at this time so hazard wind products look like they will not be needed. Windy conditions will be likely along the Colorado River Valley on Friday with lighter northerly winds elsewhere. Temperatures on Friday are expected to be 6-10 degrees cooler. A similar scenario plays out over the weekend with a belt of stronger winds forecast across the central/southern Great Basin on Saturday as a system moves from the Pacific Northwest into the Intermountain Range. A cold front if forecast to sweep south through the region Saturday night and Sunday. Ahead of the system, temperatures will be a little warmer Saturday followed by another downturn on Sunday behind the front. Ridging then takes us through mid week with rising temperatures, relatively light winds and continued dry weather. && .AVIATION...For McCarran...A return of breezy south-southwesterly winds is expected by late this morning with gusts to 25 knots likely. SCT-BKN mid and high clouds can be expected as well. Southwesterly breezes will linger into Thursday evening with a cold frontal passage expected by Friday morning along with a transition to more northwesterly winds. For the rest of southern Nevada, northwest Arizona and southeast California...SCT-BKN mid and high clouds can be expected through the day along with increasing southwesterly breezes across most of regional TAF sites, with the strongest winds near KDAG exceeding 35 knots. Only exception will be in the Owens Valley near KBIH where more northwesterly winds will arrive by this afternoon with gusts to 30 knots. Cold front will sweep through Thursday night with widespread northerly winds to follow on Friday. && .FIRE WEATHER...today and tonight. Afternoon and evening winds will gust 25-35 mph across portions of southeast California, far southern Nevada and northwest Arizona. Stronger winds gusting over 40 mph are expected over portions of Fire Weather Zone 228 in San Bernardino County. Min RH values will be hovering right around critical levels with fuel conditions near critical. Fire conditions are expected to be elevated to near critical in some areas but should remain below Red Flag criteria. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.